Alert archive / North Dakota / Special Weather Statements in 2017
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 21, 2017, 10:31 PM CDT for Barnes County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2017, 10:31 PM CDT (03:31 UTC)
- Expired
- Jul 21, 2017, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 114 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2130 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted.
514
WWUS83 KFGF 220331
SPSFGF
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1031 PM CDT FRI JUL 21 2017
NDZ038-220415-
Barnes ND-
1031 PM CDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARNES COUNTY UNTIL 1115
PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, or 23 miles southwest of Valley City, moving northeast at 25
mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Litchville around 1040 PM CDT.
Hastings around 1055 PM CDT.
Valley City around 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern North Dakota.
LAT...LON 4663 9843 4664 9844 4675 9844 4700 9812
4671 9774 4663 9808
TIME...MOT...LOC 0330Z 236DEG 24KT 4668 9834
$$
WJBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 21, 9:35 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 21, 9:35 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 935 PM CDT Fri Jul 21 2017 .UPDATE... Issued at 935 PM CDT Fri Jul 21 2017 Storms over west central MN have exited off to the southeast. Now in a waiting mode to see if any of the storms off to the west in central ND can hold together as they move east. So right now, hardly any pcpn is occurring in the FA. Went ahead and canceled most of the remaining counties from the watch, with the exception of Grant (MN) and Barnes, Ransom, and Sargent (ND). There are still storms in Grant (although weak) and some of the activity over south central ND may still work into the southwest FA, so left those few counties in the watch. && .SHORT TERM...(This evening through Saturday) Issued at 341 PM CDT Fri Jul 21 2017 Still many questions in regards to convection thru the night. Boundary located from Red Lake MN west to near Cooperstown ND. a bit more east wind north of this boundary from earlier convection while south winds south of this boundary with temps mid 80s to low 90s. Sfc based cape 3-4k in the RRV but where storms are nr Cooperstown/Carrington some cap exists and still not certain storms are rooted in boundary layer yet. Storms east toward GFK into Crookston was elevated. Overnight storms that are expected to fire in Manitoba may drop southeast into NE ND but that again is not certain. Breezy and cooler Saturday with risk of a few showers or t-storms in NW MN. .LONG TERM...(Saturday night through Friday) Issued at 341 PM CDT Fri Jul 21 2017 Sunday a cool day compared to normal and then next wave with tstm chance arriving into central/ern ND late Monday aftn and moving east. For Tues-Fri relatively quite pattern. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 713 PM CDT Fri Jul 21 2017 VFR thru the night with a light wind regime, except near storms. Increasing NW winds Saturday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Riddle LONG TERM...Riddle AVIATION...Riddle
Hazardous weather outlook, Jul 21, 4:45 AM CDT, 17 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 445 AM CDT Fri Jul 21 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221200- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 445 AM CDT Fri Jul 21 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Severe thunderstorms are likely this afternoon and evening across the region. However, details such as coverage, timing, and exact location are still uncertain. The potential exists for hail up to 2 inches in diameter or greater, winds up to 75 mph, tornadoes, and localized heavy rainfall. Heat index values will approach 100 degrees across portions of the area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The potential exists for scattered severe thunderstorms Saturday afternoon across the northern Red River Valley and northwest Minnesota. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected this afternoon. TG
In the hours before
Local storm report, Jul 21, 8:27 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
827 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 8 ESE BEMIDJI 47.44N 94.72W
07/21/2017 BELTRAMI MN PUBLIC
LARGE OAK TREE TOPPLED ON TO HOUSE NEAR LAKE ANDRUSIA.
REPORT POSTED VIA SOCIAL MEDIA. TIME ESTIMATED BASED ON
RADAR.
&&
GGUSTSpecial weather statement, Jul 21, 8:28 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
828 PM CDT FRI JUL 21 2017
MNZ030-040-220215-
Grant MN-West Otter Tail MN-
828 PM CDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTTER TAIL AND GRANT
COUNTIES UNTIL 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wendell, or 13 miles south of Fergus Falls, moving southeast at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Wendell around 840 PM CDT.
Elbow Lake around 905 PM CDT.
Barrett and Erdahl around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
west central Minnesota.
LAT...LON 4604 9627 4605 9626 4609 9627 4624 9605
4612 9577 4596 9577 4581 9600
TIME...MOT...LOC 0127Z 313DEG 13KT 4609 9614
VGLocal storm report, Jul 21, 8:50 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
850 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TORNADO 4 S GLYNDON 46.81N 96.58W
07/21/2017 CLAY MN STORM CHASER
A WEAK TORNADO WAS OBSERVED FOR ABOUT A MINUTE OVER
LARGELY OPEN FARMLAND JUST NORTH OF I-94 IN EXTREME
SOUTHEAST GLYNDON TOWNSHIP.
&&
GGUSTLocal storm report, Jul 21, 9:51 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
951 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 7 NE BEMIDJI 47.55N 94.77W
07/21/2017 BELTRAMI MN PUBLIC
SEVERAL LARGE TREES WERE SNAPPED OR UPROOTED.
&&
VGODONLocal storm report, Jul 21, 9:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
954 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 S BAGLEY 47.51N 95.40W
07/21/2017 CLEARWATER MN PUBLIC
NUMEROUS TREES BLOWN DOWN.
&&
VGODONSpecial weather statement, Jul 21, 10:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
1031 PM CDT FRI JUL 21 2017
NDZ038-220415-
Barnes ND-
1031 PM CDT FRI JUL 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARNES COUNTY UNTIL 1115
PM CDT...
At 1030 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marion, or 23 miles southwest of Valley City, moving northeast at 25
mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Litchville around 1040 PM CDT.
Hastings around 1055 PM CDT.
Valley City around 1115 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southeastern North Dakota.
LAT...LON 4663 9843 4664 9844 4675 9844 4700 9812
4671 9774 4663 9808
TIME...MOT...LOC 0330Z 236DEG 24KT 4668 9834
WJBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM CDT | Special Weather Statement | FGF | Grant | 47 min |
| Jul 22, 2:18 AM CDT | Special Weather Statement | FGF | Norman | 27 min |
| Jul 22, 2:37 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Norman | 38 min |
| Jul 22, 3:07 AM CDT | Severe Thunderstorm Warning | FGF | Clay, Wilkin | 53 min |
| Jul 22, 3:16 AM CDT | Special Weather Statement | FGF | Becker, Clay | 44 min |
| Jul 22, 4:00 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 60 min |
| Jul 22, 4:41 AM CDT | Special Weather Statement | FGF | Grant, Wilkin | 64 min |
| Jul 22, 4:59 AM CDT | Special Weather Statement | FGF | Otter Tail | 46 min |
| Jul 22, 5:31 AM CDT | Areal Flood Advisory | FGF | Otter Tail | 119 min |
| Jul 21, 10:49 PM CDT | Tornado Warning | FGF | Benson | 26 min |
| Jul 21, 11:07 PM CDT | Special Weather Statement | FGF | Ransom | 38 min |
| Jul 21, 11:14 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 46 min |
| Jul 22, 12:25 AM CDT | Severe Thunderstorm Warning | FGF | Eddy | 27 min |
| Jul 22, 12:36 AM CDT | Special Weather Statement | FGF | Nelson | 24 min |
Nearby
Special Weather Statements in North Dakota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.